Can a liquid diet cause excess liquid build up in the intestines?
On June 30 last year I had a jaw surgery and had to be on a liquid diet for a month. I had fruit smoothies and blended food. As I was transitioning from liquid to soft food I started getting constipation and all the u pleasant symptoms that occur along with it. As time went on my body cannot produce a bowel movement. The only way I had one is by taking a laxative and its still persistent. Before the surgery I had a BM daily never experiencing any elimination or digestion issues. At the end of Oct. I started getting liquid in my abdomen on the left side. My doctor and GI specialist told me I have Irritable Bowel Syndrome with constipation. I can hardly eat or drink now. The more liquid I drink the more fluid that builds up. It like a wave of fluid. When I take a laxative and have a BM the liquid decreases. Of course its diarrhea I get all the time from the laxative. The symptoms are plenty of discomfort all the time. I have had a colonoscopy done. A CT of the abdomen showed some liquid in the intestines but nothing abnormal. I don't know why I am having the liquid back up. I have no blockages or anything of the sort. My rectum is prolapsed a little from straining overtime. The body not be able to make a bowel movement on its own isn't good. I have a good diet since Aug the diet is a normal one. I do have scoliosis. My chiropractor told me it could be causing some of the problems and the pressure I feel on the left side. He also told me he thinks my intestines lack friendly bacteria and to take intestinal flora and digestive enzymes. It will take a few weeks to notice a difference. I have been doing that for the past week and the symptoms have been somewhat more tolerable but my body still cannot produce a BM on its on. Anybody have any suggestions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.